|feeling weak and hopeless
Aug 11, 2008
Goodmorning Dr. I'm Angelo writing from Goa, India Please please I need your help to put myself right back to a healthier and happy life. In feb.2005 I started my first regimen caled Triomune(lamaudine, stauvdine, Nevimune)With this I really felt on top of the world, and could do everything like any other normal prerson and had a cd4 of 1300. But to my bad luck I happened to take an ayurvedic which was gaurenteed to give me a negative HIV status and I believed( in India they have this herbal medicines) But it really ruined my immune system and my cd4 came down to 120. I started feeing very weak and no longer triomune was working on me.All this happened within a period of 1 year. Then after my Dr. changed the regimen to Indivan 400+ ritomune and kept back stuvdine+lamauvdine(altogether 4 drugs) which brought my cd4 to 611 in three years time. But the main problem is that this new regimen can never make me strong and fit as the earlier regimen.I feel tired the whole day, I get low blood pressure, I get depression symtoms and don't feel like going out, feel lazy,no interest for sex or no errection,loss of body weight, loss of body muscle(looks thin). I cannot develop my body muscle also, as my hands are too weak to undertake any exercise. But believe me when i was on Triomune i was able to do heavy exercise and put on huge body muscle. even my face was chabby and glowing. But with this new regimen I lost my face muscle to such an extent that people don't recognise me nowadays. Please please Sir I beg of you to please suggest me a new regimen which will get rid of all my weaknesses and make me a strong healthy man once again coz that's the way I looking to live life once again. Thanks a lot Regards Angelo
Response from Dr. Frascino
I'm sorry to hear you are not feeling well. Your situation points out several key facts:
1. Alternative (including herbal) remedies can be very harmful to HIVers. You were doing extremely well on Triomune; however, the herbal remedy "guaranteed" to give you an HIV-negative status caused you considerable harm instead. There are no HIV cures, despite what many unscrupulous quacks may claim! Once you've allowed HIV to damage your immune system, it's very difficult to restore it completely.
2. You've continued on stavudine (D4T) as one of the antiretrovirals in your regimen. D4T is a thymidine analog nucleoside reverse transcriptase inhibitor drug that has been linked to lipoatrophy (loss of fat in the face, buttocks and extremities). This can be quite disfiguring. You can read much more about this on The Body's homepage under the Quick Links heading where you'll find a chapter entitled Lipoatrophy Resource Center.
3. Your symptoms of lack of libido (sex drive), depressed mood, inability to get an erection, weight loss, muscle loss, etc. may be due to hypogonadism (low serum testosterone).
My advice is as follows:
1. Avoid all herbal remedies and claims of HIV cures!
2. Talk to your HIV specialist about your current regimen. If your viral load is above 1,000, get an HIV resistance test (genotype/phenotype) to ascertain which antiretroviral drugs would be most likely to be effective in suppressing HIV replication (decreasing HIV viral load). In particular, you should try to avoid D4T (stavudine) and AZT (zidovudine), as these drugs have been linked to lipoatrophy.
3. Discuss your lipoatrophy concerns with your HIV specialist. There are several cosmetic procedures that may be helpful. You can read about these in The Body's Lipoatrophy Resource Center noted above.
4. Ask your doctor to check your free testosterone level and, if low, ask him to prescribe testosterone-replacement therapy. That should improve your energy level, sex drive, mood, muscle mass and erectile function.
Good luck Angelo!
ABOUT IMMIGRATING (TRAVEL BAN)
- Hiv Rash On Elbow
- The Hiv Virus Is Killed Outside The Body By Using
- Can You Get Hiv From Shaving Bumps On Your Pubic Hair Shaving?
- Can You Get Hep C From Drinking Out Of A Cup Or Eating From Someone's Plate?
- Neuropathy Heaviness In Feet
- Most People Infected With Hiv Experience Ars Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.